About two weeks ago, I woke up in the morning with diarrhea about an hour after I woke. I only had two bowel movements that day, each about an hour or so apart, but both were awful. They were yellowish, had mucus in them, and very loose and watery. I felt ill in general, and had no energy, probably due to dehydration. I took a pill to help with the diarrhea that day, and it did help, but i continued to have a stomach ache for the rest of the day and the next morning. I would describe the stomach ache as being more generally uncomfortable rather than extremely painful. Then, it was several days after that before i had another bowel movement. Ever since then, my stool has been more yellowish than normal, and has little black dots in it. The dots are about the size of little pieces of pepper. I don't seem to have as much of an appetite as usual either. When I do get hungry, I'm starving and my stomach makes really loud rumbling noises, but I seem to fill up fast. I still only have one bowel movement every few days, and it seems like I used to have them more often.
Also, if this could have anything to do with it, I was diagnosed with mono in late May. The symptoms only lasted for a little over a week since I got a lot of rest and took steroids. However, my doctor said that my liver and spleen were slightly enlarged. For a couple weeks, both my liver and my spleen felt tender and hurt. I told my doctor that they were still hurting a few weeks ago, but she said it may take up to twelve weeks for them to stop hurting, although she seemed to think they were no longer enlarged. A few days after my visit, my liver and spleen did not bother me much at all. However, they still hurt after I consume alcohol. I consumed alcohol on several occasions weeks after the symptoms of mono had gone away and when I thought my liver and spleen were not bothering me anymore, but the pain always comes back after I drink, usually just for a day or two.
What could the bowel movements with the black dots mean? It doesn't appear to be blood, then again I haven't been able to look that closely. Could the complications in my bowel movements be related to my spleen and liver problems?
Liver and spleen and the whole recovery from mono can last for few months. You seems to know what to do to avoid that pain.
Diarrhea may be, but probably isn't related to mono. The most often cause of prolonged wanning/waxing course of diarrhea are parasites. Black dots may be clumps of parasites. I recommend you to have stool test for parasites. If this will be negative, you may have a breath test for small intestinal bacterial overgrowth - SIBO (would go with bloating), or x-ray with barium enema to check for diverticulitis (left sided abd. pain and bloating), which both go with black dots in stool. Blood coming from stomach causes black tarry stools. This can be confirmed by Hemoccult. Iron pills or Pepto-Bismol also cause black stool.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.